Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    I need help!!!
    avatar
    An_248717 posted:
    I am 48 yrs old and have suffered from migraines since giving birth to my daughter 29 years ago. Up until 2 years ago, I was able to keep SOME control on them. I would have maybe 1-2 a month.
    Currently, I take Topamax 100 mg, twice a day and am on an anti-depressant. I have had my current headache since the end of July and the pain NEVER gets below a 5. I have been in the ER on 7 different occasions. On 5 of those occasions, the blood work showed I was extremely dehydrated (yes, I had vomited a few times...but not THAT much!). The ER Dr. would give me fluids, Toradol and reluctantly some narcotic pain medicine...they are tending to look at me like I am a druggie coming in for my fix.

    The first of Aug, I had my 2nd round of Botox. I called my neurologist on 4 separate occasions telling him that my headache was not improving. His response....give the Botox time to work. Three weeks later, I turned the care of my migraines back over to my PCP. He has since ordered an MRI with contrast. That report came back with "too numerous number of spots to count...and evidence of demyelination on some of the nerves". (I don't like the way THAT sounds!). When I get the headaches I take at home the Toradol, Benadryl, Phenegran and some form of narcotic pain med. Basically, I am trying to mimic what they do in the ER. Of course, being afraid of rebound headaches, I tend to put off taking anything for 3-4 days even though I have not gone a single day without a headache in the 5+ pain scale. I have tried Frova, Amerge, Maxalt & Zomig. I have been on Inderal, Fioricet, Fiorinal,Midrin. They have tried the DHE via IV for 5 days. I have tried taking Vit B12 & Prozac. I have tried going back on birth control pills but they only made the headaches worse. If it is a narcotic...I have probably tried it...but would welcome anybody's suggestion on SOMETHING that might help!

    I did have a hysterectomy 5 years ago, but left my ovaries. I believe I starting menopause (night sweats but thankfully no hot flashes!!).

    Does anyone have any insight???


    Reply


    Helpful Tips

    Supplements for headachesExpert
    A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
    Was this Helpful?
    53 of 70 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center